Alert archive / California / Wind Advisories in 2008

Wind Advisory 178, NWS Los Angeles, CA

March 16, 2008Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 16, 2008, 5:56 AM PDT for Los Angeles County, California. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2008, 5:56 AM PDT (12:56 UTC)
Expired
Mar 17, 2008, 2:00 PM PDT
In force
32 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 0.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2008-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2008-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 161256
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
556 AM PDT SUN MAR 16 2008

CAZ053-054-161900-
/O.NEW.KLOX.WI.Y.0178.080316T1256Z-080316T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
556 AM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
AFFECT THE MOUNTAINS THROUGH MID AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
6 follow-up statements
000 
WWUS76 KLOX 161858
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1158 AM PDT SUN MAR 16 2008

CAZ053-054-162200-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080316T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1158 AM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
AFFECT THE MOUNTAINS THROUGH MID AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE INTERSTATE 5 CORRIDOR.

$$
000 
WWUS76 KLOX 162127
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
227 PM PDT SUN MAR 16 2008

...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY...

.GUSTY WEST TO NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS
PORTIONS OF VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND
MONDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
PASSES AND CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES
COUNTIES. WIND WILL DIMINISH MONDAY AFTERNOON.

CAZ044-045-170530-
/O.NEW.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
227 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL
DEVELOP LATER TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON.
THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS
HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-170530-
/O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/
LOS ANGELES COUNTY VALLEYS-
227 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 40 MPH TONIGHT AND CONTINUE THROUGH EARLY MONDAY
AFTERNOON. THE STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO
VALLEY.

$$

CAZ046-170530-
/O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
227 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTHWEST WINDS 20 TO 30 MPH WILL SHIFT TO NORTHEAST OVERNIGHT
WITH GUSTS TO 50 MPH THROUGH EARLY MONDAY AFTERNOON. 

$$

CAZ088-170530-
/O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/
SANTA CLARITA VALLEY-
227 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE
STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER
TERRAIN.

$$

CAZ053-054-170530-
/O.EXT.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
227 PM PDT SUN MAR 16 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTHWEST WINDS 25 TO 35 MPH WILL SHIFT TO NORTHEAST OVERNIGHT
WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH AND
BELOW PASSES AND CANYONS TONIGHT AND MONDAY MORNING.

$$

WOFFORD
000 
WWUS76 KLOX 170347
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 PM PDT SUN MAR 16 2008

...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY...

.GUSTY  NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS PORTIONS
OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND MONDAY
MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES. WIND
WILL DIMINISH MONDAY AFTERNOON.

CAZ039-052-171000-
/O.EXB.KLOX.WI.Y.0178.000000T0000Z-080317T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
STRENGTHEN ACROSS THE FOOTHILLS ABOVE MONTECITO AND THE SANTA YNEZ
RANGE NEAR SAN MARCOS PASS. A NATIONAL WEATHER SPOTTER REPORTED
STRONG GUSTY NORTH WINDS OCCURRING ACROSS PORTIONS OF SANTA
BARBARA THIS EVENING. ALTHOUGH THE STRONGEST WINDS WILL OCCUR NEAR
MONTECITO HILLS AFTER MIDNIGHT...LOCAL WINDS ACROSS SANTA BARBARA
COASTAL AREAS SHOULD DIMINISH BEFORE MIDNIGHT. WINDS WILL DIMINISH
ACROSS THE FOOTHILLS EARLY THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-171000-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTHWEST WINDS 25 TO 35 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH
GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
PASSES AND CANYONS TONIGHT AND MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-171000-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
LOS ANGELES COUNTY VALLEYS-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 40 MPH TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON.
THE STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-171000-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTHWEST WINDS 20 TO 30 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH
GUSTS TO 50 MPH THROUGH EARLY MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-171000-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA CLARITA VALLEY-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE
STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER
TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-171000-
/O.CON.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
847 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP
LATER TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE
STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER
TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
000 
WWUS76 KLOX 170955
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 AM PDT MON MAR 17 2008

...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY...

.GUSTY  NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS PORTIONS OF
SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND
MONDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
AND CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES.
WIND WILL DIMINISH MONDAY AFTERNOON.

CAZ039-052-171100-
/O.EXP.KLOX.WI.Y.0178.000000T0000Z-080317T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

MOST WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. A FEW GUSTS
TO 45 MPH WILL LINGER IN THE MONTECITO AREA THROUGH SUNRISE.

$$

CAZ053-054-171600-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

FOR NORTHEAST WINDS 25 TO 35 MPH WILL WITH GUSTS UP TO 55 MPH.
THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-171600-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
LOS ANGELES COUNTY VALLEYS-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 40 MPH AND CONTINUE THROUGH EARLY AFTERNOON. THE
STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-171600-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

FOR NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH
EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-171600-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA CLARITA VALLEY-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP AND CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS
WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-171600-
/O.CON.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
255 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP
AND CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE
BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 171547
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 AM PDT MON MAR 17 2008


CAZ047-088-171700-
/O.CAN.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
847 AM PDT MON MAR 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH
WILL BECOME WEST 10 TO 15 MPH THROUGHOUT IN THE AFTERNOON.

$$

CAZ044-045-171700-
/O.CAN.KLOX.WI.Y.0179.000000T0000Z-080317T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
847 AM PDT MON MAR 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH
WILL BECOME WEST 10 TO 15 MPH THROUGHOUT IN THE AFTERNOON.

$$

CAZ053-054-172100-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
847 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF NORTH AND NORTHEAST WINDS 25 TO 35 MPH WILL WITH GUSTS
TO 50 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
AND CANYONS.


$$

CAZ046-172100-
/O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
847 AM PDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
BECOME WEST 10 TO 20 MPH THROUGHOUT IN THE AFTERNOON.


$$

30
000 
WWUS76 KLOX 172110
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT MON MAR 17 2008



CAZ046-053-054-172215-
/O.EXP.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
210 PM PDT MON MAR 17 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH THIS AFTERNOON
WILL DIMINISH TO 10 TO 15 MPH OVERNIGHT.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 4:43 AM PDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 16, 4:43 AM PDT, 1 hour 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
443 AM PDT SUN MAR 16 2008

...UPDATED AVIATION SECTION...

.SHORT TERM...
UPPER LOW HAS MOVED EASTWARD INTO SAN BERNARDINO COUNTY THIS
MORNING. THIS HAS CHANGED THE CHARACTERISTIC OF THE STORM AS NOW THE
FLOW IS FORM THE NORTH EAST WRAPPING AROUND THE BACKSIDE OF THE LOW.
SLO AND SBA COUNTIES ARE FAR ENOUGH REMOVED FROM THE LOW SO THAT
THEY ARE FREE OF THE RAIN THREAT EXCEPT FOR THE CUYAMA VALLEY AND
THE SURROUNDING FOOTHILLS. THE NORTH TO NORTHEAST FLOW WILL CAUSE
THE GREATEST AMOUNT OF SHOWER ACTIVITY ON THE NORTH SLOPES. AN
IMPRESSIVE VORT MAX WENT OVER THE ANTELOPE VALLEY FROM MIDNIGHT TO
300 AM AND PRODUCED A NICE BURST OF SNOW. THE LOW WILL SPIN A FEW
MORE VORT MAXES OVER VTA AND LA COUNTIES TODAY AND WILL ALSO BRING
AN IMPRESSIVE JET OVER THE AREA LATER THIS MORNING AND AFTERNOON.
THESE TWO THING ALONG WITH RESIDUAL LOW LEVEL MOISTURE AND MARCH
SUNSHINE WILL CREATE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS
THROUGH THIS AFTERNOON. THE COLDEST AIR ALOFT HAS MOVED EASTWARD
WITH THE LOW WHICH IS POINTS AGAINST A REAL STORMY DAY. WITH THKNS
NEAR 535DM HIGHS WILL STRUGGLE TO REACH THE LOWER 60S ACROSS THE
COAST AND VALLEYS AND WILL BE COLDER THAN THAT INLAND. A BRIEF
RESPITE FROM THE WINDS TODAY...ALTHOUGH THERE WILL BE 15 TO 25 MPH
WINDS THROUGH THE AREA. AS THE LOW MOVES FURTHER EASTWARD AND A
SURFACE HIGH BUILDS INTO THE NORTH A DECENT NORTH TO NORTHEAST WIND
EVENT WILL SET UP LATER TONIGHT AND MONDAY. MDLS HAVE BACKED OFF A
LITTLE WITH THE WIND FORECAST AND IT LOOKS LIKE WADS WILL BE NEEDED
IN THE MOUNTAINS AND SOUTHERN SBA COUNTY.

OTHERWISE MONDAY WILL BE SUNNIER AND WARMER. THE WINDS SHOULD
SUBSIDE DURING THE AFTERNOON.

A 576DM RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST TUESDAY. THIS
WILL MAKE FOR A VERY PLEASANT DAY WITH WITH TEMPS AT OR A LITTLE
ABOVE NORMAL UNDER MUCH SUNSHINE AND LIGHT OFFSHORE FLOW.

.LONG TERM...
EC AND GFS IN GOOD AGREEMENT THROUGH FRIDAY AND DO NOT DISAGREE MUCH
FOR THE SOUTHERN CALIFORNIA FORECAST SATURDAY. FROM SUNDAY ON EACH
MDL GOES ITS OWN SEPARATE WAY AFTER DISAGREEING GREATLY ON HOW TO
HANDLE A GULF OF ALASKA STORM. GFS ENSEMBLE BOMBBURSTS LATE FRIDAY
ALSO.

THE RIDGE LASTS THROUGH WEDNESDAY MORNING BUT IS THEN BROKEN DOWN BY
A TROF WHICH WILL INCREASE THE ONSHORE FLOW. THE TROF AND ONSHORE
FLOW SHOULD GIN UP SOME SORT OF MARINE LAYER AND FOR NOW BROUGHT IT
INTO L.A. AND VTA COUNTY COASTS. WITH THE BETTER MARINE INFLUENCE
LOWER HGTS THURSDAY WILL BE QUITE A BIT COOLER THAN WEDNESDAY.

MORE TROFING FRIDAY WHICH WILL LEAD TO MORE MARINE LAYER AND MORE
COOLING. STILL IT LOOKS LIKE IT WILL CLEAR IN THE AFTERNOON AS NO
SUPER EDDY IS FORECAST.

SATURDAYS SOMEWHAT QUESTIONABLE FORECAST CALLS FOR WEAK RIDGE TO POP
UP OVER SOCAL WHICH IF IT COMES TO FRUITION WILL LESSEN THE MARINE
LAYER AS WELL AS WARMING THINGS UP SOME.

&&

.AVIATION...16/1143Z...VFR CONDITIONS SHOULD PERSIST AT ALL
TERMINALS WITH OCCASIONAL MVFR CEILINGS FROM REMNANT MOISTURE. WINDS
WILL BECOME THE MAIN FOCUS FOR THIS EVENING WITH WIND SHEAR ISSUES
POSSIBLE AT KSBA...KVNY...AND KBUR.

.KLAX AND KBUR...VFR CONDITIONS SHOULD PERSIST THROUGHOUT THE
PERIOD.  WIND ISSUES COULD DEVELOP TONIGHT AS WINDS SHIFT TO A
NORTHEAST DIRECTION AND INCREASES.

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE
AVIATION...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 16, 12:40 AM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1240 AM PDT SUN MAR 16 2008

CAZ034>041-044>047-051>054-059-087-088-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CREATE HAZARDS TO PEOPLE
OUTDOORS THROUGH THE NIGHT. SNOW WILL FALL AS LOW AS 2500 FEET WITH
THE GREATEST AMOUNT NEAR THE KERN COUNTY LINE AND THE FOOTHILLS OF
THE ANTELOPE VALLEY...THE SNOW WILL CREATE DRIVING HAZARDS. WIND
GUSTS TO NEAR 50 MPH WILL CREATE HAZARDS IN THE DESERTS AND
MOUNTAINS. MARINERS WILL FACE GALE FORCE WINDS OVER BOTH THE INNER
AND OUTER WATERS. BEACHGOERS NEED TO BE AWARE OF HAZARDOUS RIP
CURRENTS.

* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

ON SUNDAY...WIDELY SCATTERED THUNDERSTORMS WILL CREATE HAZARDS TO
PEOPLE OUTDOORS. SNOW WILL FALL AS LOW AS 2500 FEET WITH THE
GREATEST AMOUNT NEAR THE KERN COUNTY LINE...THE SNOW WILL CREATE
DRIVING HAZARDS. WIND GUSTS TO NEAR 50 MPH WILL CREATE HAZARDS IN
THE DESERTS AND MOUNTAINS. MARINERS WILL FACE GALE FORCE WINDS OVER
BOTH THE OUTER WATERS. BEACHGOERS NEED TO BE AWARE OF HAZARDOUS RIP
CURRENTS AND DANGEROUS HIGH SURF. HAZARDOUS WEATHER IS NOT FORECAST
MONDAY THROUGH FRIDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 12:35 AM PDTSnow AdvisoryLOX3 hr
Mar 16, 2:27 PM PDTWind AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.